Alert archive / Iowa / Wind Advisories in 2020
Wind Advisory 3, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Mar 28, 2020, 9:26 PM CDT for 21 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Mar 29, 2020, 1:00 AM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2020, 9:26 PM CDT (02:26 UTC)
- In effect from
- Mar 29, 2020, 1:00 AM CDT
- Expired
- Mar 29, 2020, 7:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Quad Cities, IA
All 36 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 480 m²/s²
- 0-3 km storm-relative helicity
- 520 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 9.3
The text
As transmitted.
335 WWUS73 KDVN 290226 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 926 PM CDT Sat Mar 28 2020 IAZ040-041-051>053-063>065-067-076>078-087>089-098-099-ILZ034- MOZ009-010-291200- /O.NEW.KDVN.WI.Y.0003.200329T0600Z-200329T2200Z/ Buchanan-Delaware-Benton-Linn-Jones-Iowa-Johnson-Cedar-Muscatine- Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-Van Buren- Lee-Hancock-Scotland-Clark- Including the cities of Independence, Manchester, Vinton, Cedar Rapids, Anamosa, Marengo, Iowa City, Tipton, Muscatine, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Carthage, Memphis, and Kahoka 926 PM CDT Sat Mar 28 2020 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 5 PM CDT SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northeast Missouri, east central, northeast and southeast Iowa and west central Illinois. * WHEN...Late tonight through Sunday afternoon. * IMPACTS...Unsecured objects may be blown around. Tree limbs could be blown down leading to isolated power outages. The strong winds will result in difficult driving conditions, especially for high profile vehicles on north to south roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ042-054-066-068-ILZ001-002-007-009-015>018-024>026-035-291200- /O.NEW.KDVN.WI.Y.0003.200329T0800Z-200330T0000Z/ Dubuque-Jackson-Clinton-Scott-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-McDonough- Including the cities of Dubuque, Maquoketa, Clinton, Davenport, Bettendorf, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, and Macomb 926 PM CDT Sat Mar 28 2020 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 7 PM CDT SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of east central and northeast Iowa and north central, northwest and west central Illinois. * WHEN...Late tonight into Sunday evening. * IMPACTS...Unsecured objects may be blown around. Tree limbs could be blown down leading to isolated power outages. The strong winds will result in difficult driving conditions, especially for high profile vehicles on north to south roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Uttech
4 follow-up statements
331 WWUS73 KDVN 290836 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 336 AM CDT Sun Mar 29 2020 IAZ040-041-051>053-063>065-067-076>078-087>089-098-099-ILZ034- MOZ009-010-291700- /O.CON.KDVN.WI.Y.0003.000000T0000Z-200329T2200Z/ Buchanan-Delaware-Benton-Linn-Jones-Iowa-Johnson-Cedar-Muscatine- Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-Van Buren- Lee-Hancock-Scotland-Clark- Including the cities of Independence, Manchester, Vinton, Cedar Rapids, Anamosa, Marengo, Iowa City, Tipton, Muscatine, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Carthage, Memphis, and Kahoka 336 AM CDT Sun Mar 29 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...West winds 20 to 30 mph, gusting between 40 and 50 mph. * WHERE...Portions of northeast Missouri, east central, northeast and southeast Iowa and west central Illinois. * WHEN...Through Sunday afternoon. * IMPACTS...Unsecured objects may be blown around. Tree limbs could be blown down leading to isolated power outages. The strong winds will result in difficult driving conditions, especially for high profile vehicles on north to south roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ042-054-066-068-ILZ001-002-007-009-015>018-024>026-035-291700- /O.CON.KDVN.WI.Y.0003.000000T0000Z-200330T0000Z/ Dubuque-Jackson-Clinton-Scott-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-McDonough- Including the cities of Dubuque, Maquoketa, Clinton, Davenport, Bettendorf, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, and Macomb 336 AM CDT Sun Mar 29 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds 20 to 30 mph, gusting between 40 and 50 mph. * WHERE...Portions of east central and northeast Iowa and north central, northwest and west central Illinois. * WHEN...Into Sunday evening. * IMPACTS...Unsecured objects may be blown around. Tree limbs could be blown down leading to isolated power outages. The strong winds will result in difficult driving conditions, especially for high profile vehicles on north to south roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Uttech
560 WWUS73 KDVN 291344 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 844 AM CDT Sun Mar 29 2020 IAZ040-041-051>053-063>065-067-076>078-087>089-098-099-ILZ034- MOZ009-010-292145- /O.CON.KDVN.WI.Y.0003.000000T0000Z-200329T2200Z/ Buchanan-Delaware-Benton-Linn-Jones-Iowa-Johnson-Cedar-Muscatine- Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-Van Buren- Lee-Hancock-Scotland-Clark- Including the cities of Independence, Manchester, Vinton, Cedar Rapids, Anamosa, Marengo, Iowa City, Tipton, Muscatine, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Carthage, Memphis, and Kahoka 844 AM CDT Sun Mar 29 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...West winds 25 to 30 mph with gusts between 40 and 50 mph. * WHERE...Portions of northeast Missouri, east central, northeast and southeast Iowa and west central Illinois. * WHEN...Until 5 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. The strong winds will result in difficult driving conditions, especially for high profile vehicles on north to south roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ042-054-066-068-ILZ001-002-007-009-015>018-024>026-035-292145- /O.CON.KDVN.WI.Y.0003.000000T0000Z-200330T0000Z/ Dubuque-Jackson-Clinton-Scott-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-McDonough- Including the cities of Dubuque, Maquoketa, Clinton, Davenport, Bettendorf, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, and Macomb 844 AM CDT Sun Mar 29 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts between 40 and 50 mph. * WHERE...Portions of east central and northeast Iowa and north central, northwest and west central Illinois. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. The strong winds will result in difficult driving conditions, especially for high profile vehicles on north to south roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DLS
785 WWUS73 KDVN 292030 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 330 PM CDT Sun Mar 29 2020 IAZ042-292200- /O.EXT.KDVN.WI.Y.0003.000000T0000Z-200329T2200Z/ Dubuque- Including the city of Dubuque 330 PM CDT Sun Mar 29 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Dubuque County. * WHEN...Until 5 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ065-067-078-089-099-ILZ034-MOZ010-300000- /O.EXT.KDVN.WI.Y.0003.000000T0000Z-200330T0000Z/ Cedar-Muscatine-Louisa-Des Moines-Lee-Hancock-Clark- Including the cities of Tipton, Muscatine, Wapello, Burlington, Fort Madison, Carthage, and Kahoka 330 PM CDT Sun Mar 29 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds 25 to 30 mph with gusts up to 45 mph. * WHERE...In Illinois, Hancock County. In Iowa, Des Moines, Cedar, Muscatine, Lee and Louisa Counties. In Missouri, Clark County. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ040-041-051>053-063-064-076-077-087-088-098-MOZ009-292200- /O.CON.KDVN.WI.Y.0003.000000T0000Z-200329T2200Z/ Buchanan-Delaware-Benton-Linn-Jones-Iowa-Johnson-Keokuk- Washington-Jefferson-Henry IA-Van Buren-Scotland- Including the cities of Independence, Manchester, Vinton, Cedar Rapids, Anamosa, Marengo, Iowa City, Sigourney, Washington, Fairfield, Mount Pleasant, Keosauqua, and Memphis 330 PM CDT Sun Mar 29 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...West winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Portions of east central, northeast and southeast Iowa and northeast Missouri. * WHEN...Until 5 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ054-066-068-ILZ001-002-007-009-015>018-024>026-035-300000- /O.CON.KDVN.WI.Y.0003.000000T0000Z-200330T0000Z/ Jackson-Clinton-Scott-Jo Daviess-Stephenson-Carroll-Whiteside- Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-Warren- McDonough- Including the cities of Maquoketa, Clinton, Davenport, Bettendorf, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, and Macomb 330 PM CDT Sun Mar 29 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of east central Iowa and north central, northwest and west central Illinois. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Sheets
902 WWUS73 KDVN 300010 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 710 PM CDT Sun Mar 29 2020 IAZ054-065>068-078-089-099-ILZ001-002-007-009-015>018-024>026-034- 035-MOZ010-300115- /O.EXP.KDVN.WI.Y.0003.000000T0000Z-200330T0000Z/ Jackson-Cedar-Clinton-Muscatine-Scott-Louisa-Des Moines-Lee- Jo Daviess-Stephenson-Carroll-Whiteside-Rock Island-Henry IL- Bureau-Putnam-Mercer-Henderson-Warren-Hancock-McDonough-Clark- Including the cities of Maquoketa, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Wapello, Burlington, Fort Madison, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, and Kahoka 710 PM CDT Sun Mar 29 2020 ...WIND ADVISORY HAS EXPIRED... Winds have decreased below advisory criteria, the advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Mar 28, 6:18 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Mar 28, 6:18 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 618 PM CDT Sat Mar 28 2020 ...00Z AVIATION UPDATE... .SYNOPSIS... Issued at 245 PM CDT Sat Mar 28 2020 Impressive surface low was seen on surface analysis deepening over southwest Iowa with a warm front reaching east across Iowa, from Des Moines through the Quad Cities E-SE to near Galesburg, Illinois, North of the front temperatures were in the 40s and 50s, while 60s to lower 70s were front along and south of the front. GOES imagery showed mostly clear skies in the warm sector reaching across northwest Missouri into south central Iowa, where surface based CAPE was increasing. Further east and southeast, mid and high level cloud cover was streaming across eastern MO and much of the forecast area. Latest radar showed new showers and thunderstorms firing along and north of the front in the forecast area with more isolated activity over northeast MO into west central IL. An intense upper level system was seen churning over eastern NE, while a 140 kt plus upper level jet was lifting northeast out of the southern plains. && .SHORT TERM...(This Evening through Sunday) ISSUED AT 245 PM CDT Sat Mar 28 2020 Severe weather still appears likely over the forecast area this afternoon into early evening as the intense surface cyclone lifts through Iowa with its associated instability and very strong shear impacting the region. A tornado watch is being coordinated as of this writing. Later tonight into Sunday, the tight pressure gradient will result in strong surface winds and a wind advisory will likely be needed. Storms will continue to develop mid to late afternoon as forcing from the upper level system overspreads the increasingly unstable boundary layer and intense deep shear. Isolated supercells, especially where they cross the warm front will have the greatest threat for all modes of severe weather including tornadoes. A more linear complex, possible along the advancing occluded front that will follow late afternoon into early evening will have a lower threat for mainly damaging winds. Very fast storm movement, as high as 50 to 60 mph, will present a warning challenge, but also preclude much threat for heavy rainfall amounts. This should all wind down west of the MS River by 7 pm, and across our IL counties by 9 pm. Southwest to west winds of 25 to 35 mph plus, with gusts over 40 mph will follow the passage of the occluded front and the tight circulation around the surface low as it lifts across central Iowa into MN by morning. A wind advisory will likely be needed at some time for tonight into Sunday, but will be holding off on issuing one for now to avoid complicated messaging with the Tornado Watch. .LONG TERM...(Sunday Night through Saturday) ISSUED AT 245 PM CDT Sat Mar 28 2020 Gusty northwest winds, cooler temperatures, and blustery conditions will be seen Sunday. Turning colder with near to below normal temperatures and mostly dry conditions will begin the month of April. Sunday...strong 990mb surface low will continue to lift northeast out of the region from WI into Lake Superior. Tight pressure gradient on back side on low will keep northwest winds sustained around 30 mph with gusts up to 50 mph through much of the day, making for a blustery day. Cyclonic flow and strong CAA will keep clouds around for most of the CWA except perhaps the southwest 1/3. Highs will struggle to reach 50 degrees in northern IL and northeast IA, with middle 50s elsewhere. If clouds linger longer, than cooler temperatures will be possible. Monday...quiet and dry conditions will be seen, with weak high pressure overhead. Plentiful sunshine will help boost temperatures up into the upper 50s and lower 60s. Tuesday onward...two waves will pass to the south and north of the area on Tuesday and Wednesday night respectively. Moisture will be quite limited with both systems and do not expect great chances of any rainfall if any. Later forecasts may be able to remove PoPs or drop down to slight chance if dry trend continues. Cooler conditions arrive Thursday-Saturday, with increasing clouds in cyclonic flow aloft. Highs will be slightly below normal in the upper 40s and lower 50s each day. Low temperatures may approach the freezing mark Friday and Saturday morning. && .AVIATION...(For the 00Z TAFS through 00Z Sunday Evening) ISSUED AT 618 PM CDT Sat Mar 28 2020 Scattered thunderstorms occurring ahead of a fast moving front may impact the DBQ area early this evening. The other terminals should have brisk winds and VFR to MVFR conditions early this evening. Winds will become southwest and increase to 20 to 30 kts behind the front this evening, then turn to the west at 25 to 35 kts overnight. Low clouds with MVFR ceilings are then expected to return overnight and linger through much of Sunday with gusty west to northwest winds from 20 to 30 kts through much of the day. && .HYDROLOGY... Issued at 1150 AM CDT Sat Mar 28 2020 A narrow band of heavy rain (2" to 4") fell over the past 24 hours for portions of Rock Island and Whiteside counties in Illinois and Scott County in Iowa. The majority of the rain fell in the Rock River basin as well as direct runoff into the Mississippi River. The Mississippi River at RCKI2 saw a sharp rise of over 1.5 ft following the rain, which had observations of 2.77" in 30 min. The river quickly receded back nearing previous levels. This heavy rain, which again fell largely in the Rock River basin has caused forecasts to increase on the Rock River. This prompted a flood watch to be issued for Como, higher levels at Joslin, and now Major flooding at Moline. While not 100% confident in reaching major flood stage, previous forecasts were nearing 14 ft (Major flood stage) and rainfall ended up being well more than forecast and future rainfall is not a key component. For the next 24-48 hours. Fast moving storms are expected across the HSA, and while they will have potential to produce heavy rain with PW's above 1.0", the heavy rain should be brief with excessive amounts not expected. Therefore, not expecting big changes to tributary river forecasts due to the convection today/tonight. What is of more concern is the widespread moderate amounts expected to the north of the HSA, up across MN, WI & northern IA as a large are is forecast to see amounts of 0.75" to 1.50". This water will be making its way into the local reach of the Mississippi River through the next week, with runoff from the northern areas (likely including snowmelt runoff as well) moving into the area into the 2nd week of April. This is being mentioned as today's river forecasts have saw some increases in peaks, and many are still rising at the end of the 7 day period as water will still be moving in from upstream. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Sheets SHORT TERM...Sheets LONG TERM...Gross AVIATION...Sheets HYDROLOGY...Brooks
Hazardous weather outlook, Mar 28, 12:44 PM CDT, 8 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 1244 PM CDT Sat Mar 28 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-291745- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 1244 PM CDT Sat Mar 28 2020 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Severe storms are likely across much of the outlook area this afternoon and evening. The Storm Prediction Center has a moderate risk for severe storms along and to the southeast of a line from Milledgeville, Illinois to the Quad Cities to Keokuk, Iowa. An enhanced risk extends further to the north and west. Damaging winds, large hail, and tornadoes are all possible. Strong to severe storms are expected to develop this afternoon along and ahead of an advancing cold between 2 pm and 6 pm. These storms may move as fast as 60 mph. Strong southwest to west winds will develop this evening behind a cold front and continue overnight. Sustained winds from 25 to 35 mph are expected with gusts over 45 mph possible. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY West to northwest sustained winds of 25 to 35 mph with gusts up to 50 mph are expected on Sunday. Fire weather conditions will remain elevated into Sunday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening. Sheets
In the hours before
Local storm report, Mar 28, 6:31 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
631 PM CDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 2 SE OTTERVILLE 42.50N 91.92W
03/28/2020 E1.75 INCH BUCHANAN IA TRAINED SPOTTER
NOW SEEING PEA SIZE HAIL.
&&
GROSSLocal storm report, Mar 28, 6:36 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
636 PM CDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM TORNADO 3 NNE LITTLETON 42.58N 91.98W
03/28/2020 BUCHANAN IA EMERGENCY MNGR
LARGE TORNADO ON THE GROUND DOING DAMAGE.
&&
GROSSLocal storm report, Mar 28, 8:00 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
800 PM CDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM FUNNEL CLOUD 1 NNE MONTICELLO 42.25N 91.18W
03/28/2020 JONES IA TRAINED SPOTTER
&&Local storm report, Mar 28, 8:12 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
812 PM CDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TORNADO 1 W CAMBRIDGE 41.30N 90.21W
03/28/2020 HENRY IL PUBLIC
PUBLIC REPORT RELAYED BY LAW ENFORCEMENT.
&&
RPKLocal storm report, Mar 28, 8:36 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
836 PM CDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND GST 1 ESE FARLEY 42.44N 90.99W
03/28/2020 M68 MPH DUBUQUE IA FIRE DEPT/RESCUE
RELAYED BY EMERGENCY MANAGER.
&&Local storm report, Mar 28, 9:06 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
906 PM CDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM LIGHTNING COLCHESTER 40.46N 90.68W
03/28/2020 MCDONOUGH IL EMERGENCY MNGR
TREE DAMAGE DUE TO LIGHTNING.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:20 PM CDT | Tornado Warning | DVN | Jones, Linn | 25 min |
| Mar 28, 7:49 PM CDT | Tornado Warning | DVN | Delaware, Dubuque, Jones | 26 min |
| Mar 29, 10:35 AM CDT | River Flood Warning | DVN | Louisa | 34 hr |
| Mar 28, 7:14 PM CDT | Tornado Warning | DVN | Mercer, Warren | 31 min |
| Mar 28, 7:27 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 48 min |
| Mar 28, 7:33 PM CDT | Tornado Warning | DVN | Henry | 42 min |
| Mar 28, 8:07 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry, Whiteside | 38 min |
| Mar 28, 8:20 PM CDT | Tornado Warning | DVN | Henry, Whiteside | 18 min |
| Mar 29, 10:35 AM CDT | River Flood Warning | DVN | Whiteside | 50 hr |
Nearby
Wind Advisories in Iowa, 2020Wind Advisories in Illinois, 2020Wind Advisories in Missouri, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.